Alert archive / Michigan / Wind Advisories in 2007

Wind Advisory 15, NWS Marquette, MI

October 19, 2007Houghton County, Keweenaw County, Michigan

NWS Marquette, MI issued this wind advisory at Oct 19, 2007, 8:07 PM EDT for Houghton County, Keweenaw County, Michigan. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2007, 8:07 PM EDT (00:07 UTC)
Expired
Oct 20, 2007, 3:25 AM EDT
In force
7 hr
Issued by
NWS Marquette, MI

Counties Houghton County, MI, Keweenaw County, MI

The radar

The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.1 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMQT 200007
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
807 PM EDT FRI OCT 19 2007

...A STRONG AUTUMN STORM WILL CONTINUE TO PRODUCE STRONG WINDS
OVER THE KEWEENAW TONIGHT...

.AN UNSUALLY STRONG LOW PRESSURE SYSTEM LOCATED OVER NORTHERN 
ONTARIO WILL CONTINUE TO HEAD NORTH TO HUDSON BAY TONIGHT. THIS
LOW WILL CONTINUE TO PRODUCE A STRONG WEST WIND ACROSS THE
KEWEENAW TONIGHT BEFORE IT MOVES FAR ENOUGH AWAY TO CAUSE THE
WINDS TO DECREASE LATE TONIGHT.

MIZ001-003-200815-
/O.NEW.KMQT.WI.Y.0015.071020T0007Z-071020T1000Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
807 PM EDT FRI OCT 19 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. 

A STRONG WEST WIND OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE OVERNIGHT. THE WIND WILL START TO DIE DOWN BEFORE 
SUNRISE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MICHELS
2 follow-up statements
000 
WWUS73 KMQT 200200 AAA
NPWMQT

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
1000 PM EDT FRI OCT 19 2007

...A STRONG AUTUMN STORM WILL CONTINUE TO PRODUCE STRONG WINDS
OVER THE KEWEENAW TONIGHT...

.AN UNUSUALLY STRONG LOW PRESSURE SYSTEM LOCATED OVER NORTHERN
ONTARIO WILL CONTINUE TO HEAD NORTH TO HUDSON BAY TONIGHT. THIS
LOW WILL CONTINUE TO PRODUCE A STRONG WEST WIND ACROSS THE
KEWEENAW TONIGHT BEFORE IT MOVES FAR ENOUGH AWAY TO CAUSE THE
WINDS TO DECREASE LATE TONIGHT.

MIZ001-003-201000-
/O.CON.KMQT.WI.Y.0015.000000T0000Z-071020T1000Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
1000 PM EDT FRI OCT 19 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY. 

A STRONG WEST WIND OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE OVERNIGHT. THE WIND WILL START TO DIE DOWN BEFORE
SUNRISE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MICHELS
000 
WWUS73 KMQT 200725
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
325 AM EDT SAT OCT 20 2007

MIZ001-003-200830-
/O.CAN.KMQT.WI.Y.0015.000000T0000Z-071020T1000Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
325 AM EDT SAT OCT 20 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS UP TO 40 MPH ARE STILL POSSIBLE OVER THE HIGHER TERRAIN
OF THE KEWEENAW PENINSULA EARLY THIS MORNING. USE CAUTION WHEN
TRAVELING THIS MORNING.

$$

AJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Oct 19, 7:28 PM EDT, 39 minutes earlier.

Area forecast discussion, Oct 19, 7:28 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
728 PM EDT FRI OCT 19 2007

.SHORT TERM (TONIGHT AND SATURDAY)...

977 MB SURFACE LOW HAS CROSSED WESTERN LAKE SUPERIOR AND CONTINUES
TO LIFT SLOWLY NORTHEASTWARD INTO ONTARIO. WV IMAGERY SHOWS WELL
DEFINED S/WV PINWHEELING AROUND UPPER LOW NOW MOVING RIGHT ACROSS
CENTRAL SECTIONS OF THE FA. AREA OF MAINLY LIGHT RAIN ASSOCIATED
WITH THE UPPER LOW/S/WV CONTINUES TO SPIN TOWARDS THE NORTHEAST WITH
BACK EDGE OF PERSISTENT RAIN LOCATED ALONG THE MI/WI BORDER. RAIN
SHIELD WILL CONTINUE TO MOVE EASTWARD THROUGH THE LATE AFTERNOON.
WILL LINGER CHANCE POPS INTO THE NIGHT GIVEN PROXIMITY OF UPPER
LOW...BUT PRECIP CHANCE WILL DIMINISH FROM WEST TO EAST THROUGH THE
NIGHT. AS SFC LOW LIFTS NORTHEASTWARD TOWARDS HUDSON BAY...TIGHT
PRESSURE GRADIENT ON BACK SIDE OF LOW WILL ALLOW WINDS TO BECOME
QUITE GUSTY OUT OF THE WEST THIS EVENING THROUGH THE OVERNIGHT.
UPPER HEIGHTS WILL RISE ON SATURDAY IN WAKE OF DEPARTING UPPER
LOW/TROF. SHARP CLEARING LINE NOW MOVING INTO MN AND IA SHOULD MOVE
INTO THE AREA BY SATURDAY MORNING. WITH NO SUBSTANTIAL COLD AIR
MOVING INTO THE AREA LAKE EFFECT CLOUDS SHOULD NOT BE MUCH OF AN
ISSUE.

NEXT UPPER TROF WILL BEGIN MOVING INTO THE NORTHERN PLAINS SAT
AFTERNOON AND DEVELOPING SOUTHWESTERLY FLOW WARM ADVECTION PATTERN
AHEAD OF IT WILL HELP TEMPS CLIMB WELL ABOVE NORMAL ONCE AGAIN INTO
THE MID 60S SATURDAY AFTERNOON.

.LONG TERM (SATURDAY NIGHT THROUGH NEXT FRIDAY)...

BROAD MID LEVEL RIDGE IN BTWN CURRENT UPR LOW AND SFC LOW PRES
SYSTEMS AND TROUGH OVER THE PLAINS RESULTS IN DRY WX OVR THE UPR
LAKES ON SAT NIGHT. ATTN THEN TURNS TO UPR LEVEL AND LOW LEVEL
TROUGHS OVER THE PLAINS. INVERTED TROUGH WITH THE SYSTEM WILL BEGIN
TO DEVELOP INTO UPR LAKES ON SUN. WARM AIR ADVECTION AHEAD OF THE
TROUGH AND COOLER AIR SPILLING IN BEHIND IT SETS UP TIGHTENING
THERMAL GRADIENT. H3 JET LIFTING ALONG THE BOUNDARY SHOULD
EVENTUALLY LEAD TO STREAK OF SHOWERS MOVING INTO THE WESTERN CWA BY
SUN AFTN. H3 JET STREAK MOVING INTO ONTARIO PLACES NW CWA IN AREA
FOR ENHANCED UPR DIVERGENCE AND MID LEVEL FRONTOGENESIS SUN NIGHT.
INCREASED POPS TO HIGH CHANCE...AND EVENTUALLY MAY NEED LIKELY POPS.
DECENT AGREEMENT ON SHARP DRYING WORKING WEST TO EAST ON MON SO
LOWERED POPS WEST/CENTRAL BY MON AFTN. LINGERING FRONTOGENESIS AND
CONVERGENCE WITH TROUGH LEADS TO CONTINUAL CHANCE OF RAIN IN THE
EAST.

FAIR AGREEMENT ON HOW THE LONGWAVE PATTERN EVOLVES ON INTO NEXT
WEEK. GFS/ECWMF BLEND WHICH DOES LOOK SOMEWHAT LIKE GFS ENSEMBLES
INDICATES SPLIT FLOW WITH CWA INFLUENCED BY NORTHERN STREAM. CUTOFF
LOW THAT SOME MODELS WERE SHOWING OFF AND ON IN THE PREVIOUS DAYS
STILL SHOWING UP OVR THE SOUTHERN PLAINS BY NEXT TUE. WEAK NORTHERN
STREAM WAVE JUST BRUSHES THE LAKE SUPERIOR REGION AT THAT TIME. MAIN
SHORTWAVE AXIS IS OVR NORTHERN LK SUPERIOR INTO ONTARIO SO ONLY KEPT
SMALL POPS OVR N AND E CWA. H5 TEMPS ARE BLO -15C OVR FAR EAST CWA
LATER TUE INTO WED BUT EXPECT DRY AIR TO PROHIBIT MUCH IN THE WAY OF
DIURNALLY ENHANCED SHOWER CHANCES. NEXT CHANCE OF PCPN ARRIVES LATE
IN THE WEEK AS CUTOFF LOW OVER PLAINS SHIFTS NORTH. INITIALLY WAS
GOING TO KEEP THIS PERIOD DRY AS MODELS CAN BE TOO QUICK TO EJECT
THESE SYSTEMS INTO THE UPR GREAT LAKES...BUT INCREASING AGREEMENT
FM 12Z ECWMF AND GFS LEADS TO SOME LOW POPS FOR NEXT FRI. TEMPS
THROUGH THE EXTENDED PERIOD WILL BE COOLER THAN WE HAVE SEEN
LATELY BUT OVERALL PRETTY CLOSE TO NORMAL VALUES FOR THIS TIME OF
YEAR.

&&

.AVIATION (FOR THE 00Z TAF ISSUANCE)...
UPPER LOW WILL CONTINUE TO LIFT NE TONIGHT. AN AREA OF MAINLY LIGHT
RAIN BUT WITH OCCASIONAL IFR CIGS/VIS WILL AFFECT BOTH CMX AND SAW
THROUGH 06Z. BEYOND THAT CIGS SHOULD IMPROVE INTO THE MVFR RANGE
WITH CLEARING EXPECTED AFTER 12Z SATURDAY AT BOTH PLACES. GUSTY WEST
WINDS WILL CONTINUE TONIGHT THROUGH 18Z SAT WITH A TIGHT PRESSURE
GRADIENT ACROSS THE AREA WITH THE WINDS DIEING DOWN AFTER 18Z SAT.

&&

.MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)...
AS DEEP LOW PRESSURE (977 MB OR 28.9 INCHES) LIFTS TOWARDS JAMES BAY
TONIGHT PRESSURES WILL BEGIN TO RISE ACROSS THE AREA BUT PRESSURE
GRADIENT WILL BE QUITE TIGHT. EXPECT WESTERLY GALES TO 35 KTS TO
DEVELOP OVER LAKE SUPERIOR TONIGHT AND LAST INTO EARLY SATURDAY
MORNING. THE MAIN CORRIDOR OF THESE HIGHER WINDS LOOKS TO BE LOCATED
FROM THE APOSTLES...ACROSS THE KEWEENAW PENINSULA AND EASTWARD
ACROSS STANNARD ROCK. HAVE LEFT GOING GALE HEADLINES AS IS. WINDS
SHOULD SETTLE DOWN ON SATURDAY AS THE RIDGE CROSSES THE AREA. AN
APPROACHING TROUGH SAT NIGHT MAY ALLOW SW WINDS TO INCREASE TO 25
KNOTS BRIEFLY OVER EASTERN LAKE SUPERIOR. LOOK FOR WINDS TO DIMINISH
BELOW 20 KNOTS FOR SUNDAY INTO MONDAY AS THE TROUGH STALLS/SLOWLY
MOVES EAST. ANOTHER LOW PRESSURE TROUGH IS EXPECTED TO APPROACH LAKE
SUPERIOR FROM THE NW ON TUE. THIS TROUGH MAY HAVE TO BE WATCHED AS
THE PRESSURE GRADIENT DOES GET QUITE TIGHT BEHIND IT.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
 GALE WARNING THROUGH 8 PM EDT TODAY LMZ248-250.
 GALE WARNING 8 PM EDT TONIGHT THROUGH 6 AM EDT SAT LSZ162.
 GALE WARNING 8 PM EDT TONIGHT THROUGH 8 AM EDT SAT LSZ263-264.
 GALE WARNING 8 PM EDT TONIGHT THROUGH 9 AM EDT SAT LSZ265>267.

&&

SHORT TERM...MZ
LONG TERM...JLA
AVIATION...MICHELS
MARINE...MZ
Hazardous weather outlook, Oct 19, 4:32 PM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
432 PM EDT FRI OCT 19 2007

MIZ001>007-009>014-084-085-201200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
432 PM EDT FRI OCT 19 2007 /332 PM CDT FRI OCT 19 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

WIND GUSTS TO 35 MPH ARE POSSIBLE THIS EVENING ALONG THE BAY OF
GREEN BAY AND THE LAKE MICHIGAN SHORE. WIND GUSTS UP TO 40 MPH
ARE POSSIBLE ON THE KEWEENAW PENINSULA BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LSZ162-240>251-263>267-201200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
432 PM EDT FRI OCT 19 2007 /332 PM CDT FRI OCT 19 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

EXPECT WEST GALE FORCE WINDS UP TO 35 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WEST GALE FORCE WINDS UP TO 35 KNOTS ARE EXPECTED SATURDAY
MORNING ACROSS THE EAST HALF OF LAKE SUPERIOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-250-201200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
432 PM EDT FRI OCT 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

SOUTHWEST GALES TO 35 KNOTS ARE EXPECTED EARLY THIS EVENING FROM
ROCK ISLAND PASSAGE TO SEUL CHOIX POINT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JLA

Nearby

Wind Advisories in Michigan, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.